Author Topic: I wimped out  (Read 841 times)

[Buddie]

I wimped out
« on: October 12, 2021, 07:56:47 pm »
I was supposed to get a calcium score CT today. I was under the impression that it was a simple X-ray, but then the nurse started talking about beta-blockers, contrast, and nitroglycerin tablets, and I kinda freaked out, and said I need to reschedule. I feel weird nowadays just taking Tylenol, I canít imagine what that drug cocktail she mentioned would do to me.

So yeah, I feel great at the moment. Guess Iíll find out if I have plaque build-up if I have a heart attack.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I wimped out
« Reply #1 on: October 12, 2021, 08:56:43 pm »
I'm glad you backed out!  The contrast dye alone could have sent you into a tailspin.  It can make perfectly healthy people sick.  Maybe you could schedule a different kind of test? 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I wimped out
« Reply #2 on: October 12, 2021, 11:10:30 pm »
I'm glad you backed out!  The contrast dye alone could have sent you into a tailspin.  It can make perfectly healthy people sick.  Maybe you could schedule a different kind of test?

Iím not sure. I think doing a CT with all that junk is the only way to measure plaque build up. I feel like I need to do it, because I do have a mild heart condition. But now Iím not sure when I can, due to benzo WD longer lasting effects.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I wimped out
« Reply #3 on: February 25, 2022, 01:51:32 pm »
Not sure if you are still reading this but I had a calcium score done.  It is a simple lay down scan and there was NO dye or taking anything while getting it done.  Not sure why the nurse said that to you. 

Anyway.  Was glad I did it cause my score was a 0.  no plaque.  so that made me feel better.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I wimped out
« Reply #4 on: March 03, 2022, 08:59:14 pm »
Not sure if you are still reading this but I had a calcium score done.  It is a simple lay down scan and there was NO dye or taking anything while getting it done.  Not sure why the nurse said that to you. 

Anyway.  Was glad I did it cause my score was a 0.  no plaque.  so that made me feel better.

[...]

Yeah, not sure why they are talking all that junk. Iím scheduled to have one next week, so Iíll ask about all that.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I wimped out
« Reply #5 on: March 03, 2022, 09:02:17 pm »
I was supposed to get a calcium score CT today. I was under the impression that it was a simple X-ray, but then the nurse started talking about beta-blockers, contrast, and nitroglycerin tablets, and I kinda freaked out, and said I need to reschedule. I feel weird nowadays just taking Tylenol, I canít imagine what that drug cocktail she mentioned would do to me.

So yeah, I feel great at the moment. Guess Iíll find out if I have plaque build-up if I have a heart attack.



You didnít wimp out! You were right in questioning the procedure when the nurse started mentioning all of those things! You have to advocate for your own health and you did just that, and thatís a good thing!  :thumbsup:
A cardiac CT for calcium scoring doesnít involve any contrast dye or medications. Oftentimes, but not always, but they  may put (I believe itís 3) electrodes on your chest but that isnít invasive nor does it have any side effects. Itís just those little sticky round tabs and itís connected to an ECG during the scan. The reason she probably mentioned beta blockers and nitroglycerin are to establish a heart rate in the proper range to get a better reading. The contrast does help to see more plaque, including any non calcified (soft) but thatís generally used for coronary angiography CT, not a calcium score. Please call them and ask them why they are talking about those medications and contrast if you are only getting a calcium score done, because a calcium score doesnít require all of that. If they insist that it does, ask them to elaborate on it and ask if they are talking about an angiogram, because thatís what it sounds like.  I hope that this helps some. I completely understand the panic when you hear all of that, and contrast and the other medications can have side effects for people, so I hope you are able to get some answers from your doctor. If it makes you feel any better, a calcium score is quick and zero medications or contrast are used.

Thanks :) maybe it is a coronary angiography CT, but they said it was a calcium scoring. Idk, but Iím scheduled to have it next week. Iím nervous.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.